Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 92, NWS Grand Rapids, MI

November 14, 2021

NWS Grand Rapids, MI issued this small craft advisory at Nov 14, 2021, 5:07 PM EST. It took effect at Nov 14, 2021, 11:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2021, 5:07 PM EST (22:07 UTC)
In effect from
Nov 14, 2021, 11:00 PM EST
Expired
Nov 15, 2021, 10:00 AM EST
In force
11 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

548 
WHUS73 KGRR 142207
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
507 PM EST Sun Nov 14 2021

LMZ844>846-150615-
/O.UPG.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
/O.NEW.KGRR.GL.W.0015.211114T2207Z-211115T0400Z/
/O.NEW.KGRR.SC.Y.0092.211115T0400Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
507 PM EST Sun Nov 14 2021

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST MONDAY...

* WHAT...For the Gale Warning, north gales to 35 knots and waves 
  7 to 10 feet. For the Small Craft Advisory, northwest winds 15 
  to 25 knots with gusts up to 30 knots and waves 7 to 10 feet 
  expected.

* WHERE...St Joseph to Grand Haven.

* WHEN...For the Gale Warning, until 11 PM EST this evening. For 
  the Small Craft Advisory, from 11 PM this evening to 10 AM EST 
  Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...North gales to 35 knots can be expected
  through the evening hours. Winds will diminish to 15 to 25 knots
  for the overnight hours. Waves will near or slightly above 10
  feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ847>849-150615-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
507 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 20 to 30 knots diminishing to 10 to 20
  knots overnight. Waves 4 to 7 feet.

* WHERE...Grand Haven to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
3 follow-up statements
059 
WHUS73 KGRR 150451
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1151 PM EST Sun Nov 14 2021

LMZ847>849-151300-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1151 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 4 to 7 feet.

* WHERE...Grand Haven to Manistee.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>846-151300-
/O.CON.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
1151 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Grand Haven.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves peaked earlier in the
  evening and will slowly come down through the course of the
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
590 
WHUS73 KGRR 150943
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
443 AM EST Mon Nov 15 2021

LMZ847>849-151500-
/O.CON.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
443 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots becoming west 10 to 20 
  knots. Waves 3 to 6 feet subsiding to 1 to 3 feet. 

* WHERE...Grand Haven to Manistee.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>846-151500-
/O.CON.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
443 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knits becoming west 10 to 20
  knots. Waves 4 to 7 feet subsiding to 2 to 4 feet. 

* WHERE...St Joseph to Grand Haven.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
323 
WHUS73 KGRR 151505
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1005 AM EST Mon Nov 15 2021

LMZ847>849-151615-
/O.EXP.KGRR.SC.Y.0091.000000T0000Z-211115T1500Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1005 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves will continue to subside through the day. Another
round of gusty winds and large waves is expected starting late
Tuesday night, however, and will necessitate additional Small
Craft Advisories.

$$

LMZ844>846-151615-
/O.EXP.KGRR.SC.Y.0092.000000T0000Z-211115T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
1005 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves will continue to subside through the day. Another
round of gusty winds and large waves is expected starting late
Tuesday night, however, and will necessitate additional Small
Craft Advisories.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 3:00 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Nov 14, 3:00 PM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
300 PM EST Sun Nov 14 2021

LATEST UPDATE...
Discussion/Marine

.DISCUSSION...(This evening through next Sunday)
Issued at 300 PM EST Sun Nov 14 2021

...Snow diminishing, warmer by mid week.

Surface low is located near MKG and will continue moving east
tonight. Light rain and snow will wind down tonight. Models are
hinting at a brief lake band developing in the north flow behind the
departing low and then moving inland over the far southwest corner
of the cwa this evening. That'll probably be mostly rain along the
lake shore, but a brief period of heavier snow may be possible
inland.

As the upper trough lifts out Monday, warm air will begin to surge
into the Great Lakes ahead of a ridge. We'll see highs around 40
Monday, mid 40s Tuesday and mid 50s by Wednesday and 60 degrees
isn't out of the question. That warm air surge may result in some
showers Monday afternoon. Isentropic lift is marginal, but a band of
sub 10mb condensation pressure deficits would suggest that pcpn is
possible. Generally dry conditions are expected Monday night through
Tuesday before a cold front moves through late Wednesday.

Rain looks likely late Wednesday afternoon and Wednesday night as
the front moves through and some decent winds will develop in the
cold advection behind it. ECMWF ensemble wind gusts are in the 30-40
mph range.

H8 temps are progd to fall to -10c by Thursday morning so we cold be
looking at some lake effect snow showers again.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1229 PM EST Sun Nov 14 2021

An area of snow and rain will continue to pivot through the region
this afternoon. Most locations will see IFR impacts continuing for
the afternoon. Tonight the precipitation will move off to the east
of KLAN and KJXN. A trend toward VFR weather is expected to occur
during the evening hours. The winds will swing around to the north
then west as the storm pulls east of the TAF sites later today
into the night.

&&

.MARINE...
Issued at 300 PM EST Sun Nov 14 2021

The Small Craft Advisory remains in effect through Monday morning.
Waves at the south buoy are 5-6 feet. Winds will begin to diminish
after midnight and waves will follow. Winds will ramp up again mid
to late week ahead of the next cold front.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 10 AM EST Monday for LMZ844>849.

&&

DISCUSSION...04
AVIATION...MJS
MARINE...04
Hazardous weather outlook, Nov 14, 4:33 AM EST, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
433 AM EST Sun Nov 14 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
433 AM EST Sun Nov 14 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Widespread 1 to 3 inch accumulations of wet slushy snow today
could create some travel impacts. Locally higher snow amounts are
possible north of Grand Rapids which may cause scattered power
outages. Many trees still have not shed all their leaves and the
weight of heavy wet snow could take down limbs and power lines.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-150945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
433 AM EST Sun Nov 14 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft today and
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Winds and waves will remain hazardous through mid morning Monday.
Conditions on Lake Michigan will deteriorate again on Tuesday
night, and remain hazardous most of the time through the remainder
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Nov 14, 2:10 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
210 PM EST SUN NOV 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     SNOW             2 W ZEELAND             42.81N 86.05W
11/14/2021  M2.0 INCH        OTTAWA             MI   PUBLIC

            TOTAL FROM SATURDAY TO SUNDAY.

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 5:07 PM ESTGale WarningGRR6 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.